# SDR CA110121001

- Difficulty date: January 20, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Emb ERJ170200SU
- Aircraft time: 9,608 hours
- Engine: Ge CF348E5A1
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Attach Bolt
- Part number: NAS62048
- Condition: Short
- Location: Pylon
- Part time: 12,224 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN N1 CHECK ON THE ACFT, A PYLON INSP FOUND THAT THE AFT FIXED FAIRINGS WERE MISSING SEVERAL ITEMS OF ATTACH HARDWARE. IN THE LT PYLON FIXED FAIRING, BOTH FWD PIP PINS HAD FALLEN OUT, AS HAD ONE OF FOUR MID-POINT ATTACH BOLTS. THE MISSING HARDWARE WAS FOUND IN THE BOTTOM OF THE FAIRING. THE RT PYLON WAS FOUND TO HAVE THE 2 FWD PIP PINS AND 3 OF 4 MID-POINT BOLTS MISSING.  BOTH PINS AND 2 OF 3 BOLTS WERE FOUND INSIDE THE FAIRING.  IN BOTH CASES, THE 4 AFT MOUNTING BOLTS WERE FOUND INSTALLED AND TORQUED.  THIS IS AN ONGOING PROBLEM WITH THE ACFT, AS THERE HAVE BEEN AT LEAST 8 PREVIOUS SNAGS GENERATED FOR MISSING PIP PINS, AND AT LEAST 1 OTHER RECORDED INSTANCE OF THE MID-BOLTS FALLING OUT. INVESTIGATION SHOWS THAT VIBRATION IS CAUSING WEAR ON THE PIP PINS AND THE BUSHINGS ON THE FITTINGS, RESULTING IN THE PINS FALLING OUT. WITH REGARDS TO THE MID-POINT BOLTS, IT WAS FOUND THAT THE CALLED-FOR BOLTS (NAS 6204-8) ARE AT LEAST 1 DASH LENGTH TOO SHORT, RESULTING IN THEM NOT BEING IN SAFETY INSIDE THE DOMED ANCHOR-NUTS. THE ANCHOR NUTS WERE ALSO FOUND TO BE WORN, WITH LITTLE OR NO RUNNING TORQUE LT. A CONTRIBUTING FACTOR MAY ALSO BE THE RELATIVELY LOW FINAL TORQUE CALLED FOR ON THE BOLTS (ONLY 20 - 25 IN-LBS).
